Pyrilamine-induced prolonged QT interval in adolescent with drug overdose

Govinda Paudel, Muhammad Syed, Sarika Kalantre, Jayendra Sharma

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

The widespread availability of antihistamines in many over-the-counter preparations can lead to significant hazard to the public because of their possible link to potential ventricular arrhythmias secondary to prolongation of QT interval. The effect can be further compounded by the use of other commonly used medications such as macrolides, antifungal agents, antipsychotics, and other antihistamine-containing preparations. The effect of antihistamines on QT interval is not a class effect but is unique to certain medications. Pyrilamine, a first-generation antihistaminic agent, is considered safe as there are no reports regarding its cardiac toxicity available in literature. We report a case of an adolescent with prolonged QT interval after an overdose of pyrilamine.

Original languageEnglish (US)
Pages (from-to)945-947
Number of pages3
JournalPediatric Emergency Care
Volume27
Issue number10
DOIs
StatePublished - Oct 2011
Externally publishedYes

Fingerprint

Drug Overdose
Pyrilamine
Histamine Antagonists
Antifungal Agents
Macrolides
Antipsychotic Agents
Cardiac Arrhythmias

Keywords

  • H1 receptor antagonist
  • potassium-channel current
  • prolonged QT interval

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Emergency Medicine

Cite this

Pyrilamine-induced prolonged QT interval in adolescent with drug overdose. / Paudel, Govinda; Syed, Muhammad; Kalantre, Sarika; Sharma, Jayendra.

In: Pediatric Emergency Care, Vol. 27, No. 10, 10.2011, p. 945-947.

Research output: Contribution to journalArticle

Paudel, Govinda ; Syed, Muhammad ; Kalantre, Sarika ; Sharma, Jayendra. / Pyrilamine-induced prolonged QT interval in adolescent with drug overdose. In: Pediatric Emergency Care. 2011 ; Vol. 27, No. 10. pp. 945-947.
@article{98dbbd98ddb74d8db6df08f9894c9e09,
title = "Pyrilamine-induced prolonged QT interval in adolescent with drug overdose",
abstract = "The widespread availability of antihistamines in many over-the-counter preparations can lead to significant hazard to the public because of their possible link to potential ventricular arrhythmias secondary to prolongation of QT interval. The effect can be further compounded by the use of other commonly used medications such as macrolides, antifungal agents, antipsychotics, and other antihistamine-containing preparations. The effect of antihistamines on QT interval is not a class effect but is unique to certain medications. Pyrilamine, a first-generation antihistaminic agent, is considered safe as there are no reports regarding its cardiac toxicity available in literature. We report a case of an adolescent with prolonged QT interval after an overdose of pyrilamine.",
keywords = "H1 receptor antagonist, potassium-channel current, prolonged QT interval",
author = "Govinda Paudel and Muhammad Syed and Sarika Kalantre and Jayendra Sharma",
year = "2011",
month = "10",
doi = "10.1097/PEC.0b013e3182309ae2",
language = "English (US)",
volume = "27",
pages = "945--947",
journal = "Pediatric Emergency Care",
issn = "0749-5161",
publisher = "Lippincott Williams and Wilkins",
number = "10",

}

TY - JOUR

T1 - Pyrilamine-induced prolonged QT interval in adolescent with drug overdose

AU - Paudel, Govinda

AU - Syed, Muhammad

AU - Kalantre, Sarika

AU - Sharma, Jayendra

PY - 2011/10

Y1 - 2011/10

N2 - The widespread availability of antihistamines in many over-the-counter preparations can lead to significant hazard to the public because of their possible link to potential ventricular arrhythmias secondary to prolongation of QT interval. The effect can be further compounded by the use of other commonly used medications such as macrolides, antifungal agents, antipsychotics, and other antihistamine-containing preparations. The effect of antihistamines on QT interval is not a class effect but is unique to certain medications. Pyrilamine, a first-generation antihistaminic agent, is considered safe as there are no reports regarding its cardiac toxicity available in literature. We report a case of an adolescent with prolonged QT interval after an overdose of pyrilamine.

AB - The widespread availability of antihistamines in many over-the-counter preparations can lead to significant hazard to the public because of their possible link to potential ventricular arrhythmias secondary to prolongation of QT interval. The effect can be further compounded by the use of other commonly used medications such as macrolides, antifungal agents, antipsychotics, and other antihistamine-containing preparations. The effect of antihistamines on QT interval is not a class effect but is unique to certain medications. Pyrilamine, a first-generation antihistaminic agent, is considered safe as there are no reports regarding its cardiac toxicity available in literature. We report a case of an adolescent with prolonged QT interval after an overdose of pyrilamine.

KW - H1 receptor antagonist

KW - potassium-channel current

KW - prolonged QT interval

UR - http://www.scopus.com/inward/record.url?scp=80053936423&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=80053936423&partnerID=8YFLogxK

U2 - 10.1097/PEC.0b013e3182309ae2

DO - 10.1097/PEC.0b013e3182309ae2

M3 - Article

VL - 27

SP - 945

EP - 947

JO - Pediatric Emergency Care

JF - Pediatric Emergency Care

SN - 0749-5161

IS - 10

ER -